MAUDE Adverse Event Report: FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F322088PT
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reep4109 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported had trouble retracting the device, it did safety, but the clinician felt like it got stuck on the green clips during insertion and retraction.(b)(6) 2021 -the returned sample has a perforated catheter.
 
Event or Problem Description
It was reported had trouble retracting the device, it did safety, but the clinician felt like it got stuck on the green clips during insertion and retraction.On (b)(6) 2021 -the returned sample has a perforated catheter.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of powerglide pro placement complications was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was received separated from the assembly.The safety mechanism was not advanced over the needle tip.The safety remained engaged with the catheter advancer, which was separated from the catheter.Dried blood was observed within the safety cannister.An irregular longitudinally aligned split was observed in the catheter shaft.Microscopic inspection of the split revealed sharply defined, irregular edges.Material flow toward the catheter tip was observed in the vicinity of the split.An attempt activate the safety mechanism was unsuccessful.It appeared that the dried blood within the safety prevented proper binding with the needle.The safety mechanism failure appeared to be caused by allowing blood products to dry within the cannister prior to safety activation.The curved shape memory exhibited by both the catheter and guidewire suggested that insertion against resistance may have occurred.The catheter split features were consistent with damage caused by retraction of the catheter against the needle tip.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key11531531
Report Number3006260740-2021-00902
Device Sequence Number4091683
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberF322088PT
Device Catalogue NumberF322088PT
Device Lot NumberREEP4109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date08/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;